MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BONE CEMENT; COBALT HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. BONE CEMENT; COBALT HV BONE CEMENT 40GM
Model Number 600-15-000
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - infected removed all in 2 stage cement spacer inserted.
 
Additional Manufacturer Narrative
1644408-2021-01138 was reassessed and determined to be non-reportable.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as infection.The previous revision surgery (1st stage) and the revision surgery (2nd stage) detailed in this event occurred 2 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.This investigation was the second stage of a two stage process to alleviate a patient previous infection.This complaint was to remove an antibiotic construct and replace them with new components.There was no product problem, and the surgery were completed as intended, no further action is necessary.Upon determination that the infection is under control and the tissue is normalized, the construct is removed and new components are implanted.There was no new information regarding cultures identified in the infection, severity of the infection or any patient activities, accidents, or medical contraindications that may have contributed to the previous infection.This event is not the result of a product deficiency, failure or issue.The surgery was completed as intended and without incident.No further action is deemed necessary.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery: infected removed all in 2 stage cement spacer inserted.

Brand Name
BONE CEMENT
Common Device Name
COBALT HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12686421
Report Number1644408-2021-01138
Device Sequence Number4012681
Product Code LOD
UDI-Device Identifier00190446138006
UDI-Public(01)00190446138006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model Number600-15-000
Device Catalogue Number600-15-000
Device Lot Number105D1D0047
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/23/2021
12/21/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date12/20/2021
12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale